Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Feel like a drug addict going through withdrawal!

I have lead a very sheltered life, haven’t even smoked or anything but when diagnosed with arthritis it’s just been so many tablets to take in often feel like a pill bottle that if u shook me I would rattle lol more recently though I have been trying to come off oral steroids that I’ve been on for about 9 months, i was reducing them down by 2.5mg every 2 weeks as advised but Wednesday was my very last tablet and I’ve felt horrible ever since! Also due to increased pain from reducing the steroids they switched me from 200mg tramadol to 50mg of tapentadol to see if it help. So I don’t know if I’m feeling rotten due to the steroids or the opioids. I’ve had bad headaches, the shakes, diarrhoea, severe mood changes where I can’t stop crying and generally wanting to curl up into a ball and die lol


do you guys this it’s coming off the steroids that’s causing it or the switch of pain meds? I’m thinking of trying my old tramadol tomorrow to see if I improve to try to figure out what’s causing it cus I feel so bad but have to keep going for my 2 little kids. Should I talk to my doctor about it or wait and speak to my rheumatologist?


sorry for bugging u guys about this just with it being Easter I assume all the doctors/rheumatologist are off and was wondering if anyone else has experienced something similar lol

Comments

  • Hi, I have arthritis and have been on some whacking meds too. Steroids have to be the worst for me because they do make you feel crap.

    Being on them for so long won't have made coming off them easier either.

    I always feel depressed, angry and teary after coming off my steroids for about a week. I also get withdrawal symptoms when I come off any of my medications.

    The thing I find that helps is to really try and keep the routine, take some time for yourself and stop being harsh to myself (yourself) for finding it difficult.

    I think that you are doing an amazing job, I might not know you personally or the full story, but I know this situation all too well.

    If you're still feeling rubbish in a few weeks or if it's not getting any better I suggest talking to your doctors (GP or Rheumatologist) and explain how you feel.

    It might help to keep a diary about how each day is, what activities you have done and what painkillers you have taken. That way you can get a better perspective on the situation because I know it can be difficult to look on the brighter side when you're feeling rubbish like this but personally I find this helps.


    Hope this has helped and given you some direction.

    Best wishes.

  • DollDoll Posts: 3

    Please don't rush to alter your medicine, it can cause all sorts of problems. Wait to speak to someone. I was put on tramadol patches, they made me feel sick so I stopped them. I had very severe withdrawal symptoms just like your describing, I suggest that's what it is. Chin up it will get better.

  • ChrisKChrisK Posts: 26 mod

    Good morning @Doll

    Welcome to our Versus Arthritis forum, here you will find our members are friendly, helpful and empathic. They will answer your questions/queries as they find them in respect of their own condition.

    It would be nice if you would do another post telling us a little bit about yourself and what type of arthritis you have.

    Looking forward to seeing your future posts and reading how you are getting on. Take Care. Best wishes

    ChrisK

  • DollDoll Posts: 3

    Thank you for the warm welcome ChrisK.

    Doll

  • Tish87Tish87 Posts: 13

    Thanks gravity_checker, it’s nice to know I’m not alone in feeling so bad after coming off the steroids! I never thought about keeping a diary about what meds I’ve had each day to see if there is a correlation between them and my mood, it’s a great idea that I will definitely be doing! Lol

    its been a long 14 months of dealing with this flare and struggling to find the right meds to help so I think ur right that I just need to go easy on myself and take some time to focus on me so I plan to do that Thursday when the kids are back at nursery and Im off work lol

    hey Doll :) I think if I keep a diary like previous poster mentioned I might see if it’s the tramadol causing the symptoms or possibly both as i switched both at the same time lol it’s hard but hopefully once I start the biological meds I won’t need as strong a pain medication! :)

  • frogmortonfrogmorton Posts: 26,344 ✭✭✭✭

    Hi @Tish87

    I'm just wondering how you are doing now?

    It is a very good idea to keep some sort of record of how you are doing. It's often hard to remember clearly and will be much more useful for you Dr/Rheumatologist if you can give them clear information.

    If you are still struggling you should be able to get advice from your healthcare team now - or your pharmacists? never underestimate their expertise🙂

    Take care and I also think you are doing well.

    Love

    Toni xxx
  • Tish87Tish87 Posts: 13

    Hey @frogmorton im still waddling through life with my two little monsters, I mean kiddos lol rheumatologist is still trying to figure out what’s the best medication for me to be on so I’m still on methotrexate at the moment but they have taken me off steroids so that I can get an MRI done on the 21st to see the true extent of the disease. Then I think they are going to put me on the biological medication to see if it helps so my fingers are crossed for that to work lol

    I might check with the pharmacist to see what’s the best course of treatment for my psoriasis cus it’s never been fully explained to me either lol

    how are u keeping?

  • frogmortonfrogmorton Posts: 26,344 ✭✭✭✭

    I'm doing ok thanks @Tish87 as you say keeping on going!

    You have to get to the 21st then you can have your MRI. That will really help.

    I expect the pharmacist can recommend something for your psoriasis, but hopefully when you get on the right treatment - hopefully your biologic - it will help with that too.

    Little ones back in nursery tomorrow so make sure you have a rest!

    Take care

    Love

    Toni xxx
Sign In or Register to comment.